Skip to main content

Partial b-Metric Spaces and Fixed Point Theorems


The purpose of this paper is to introduce the concept of partial b-metric spaces as a generalization of partial metric and b-metric spaces. An analog to Banach contraction principle, as well as a Kannan type fixed point result is proved in such spaces. Some examples are given which illustrate the results.

This is a preview of subscription content, access via your institution.


  1. Aghajani, A., Abbas, M., Roshan, J.R.: Common fixed point of generalized weak contractive mappings in partially ordered b-metric spaces. To appear in Mathematica Slovaka (2013)

  2. Bakhtin I.A.: The contraction mapping principle in quasimetric spaces. Funct. Anal. Unianowsk Gos. Ped. Inst. 30, 26–37 (1989)

    MATH  MathSciNet  Google Scholar 

  3. Khamski M.A., Hussain N.: KKM mappings in metric type spaces. Nonlinear Anal. 73(9), 3123–3129 (2010)

    Article  MathSciNet  Google Scholar 

  4. Boriceanu, M., Bota, M., Petrusel, A.: Mutivalued fractals in b-metric spaces. Cen. Eur. J. Math 8(2), 367–377 (2010)

    Google Scholar 

  5. Bota M., Molnar A., Csaba V.: On Ekeland’s variational principle in b-metric spaces. Fixed Point Theory 12, 21–28 (2011)

    MATH  MathSciNet  Google Scholar 

  6. Jovanović, M., Kadelburg, Z., Radenović, S.: Common fixed point results in metric type spaces. Fixed Point Theory Appl. 2010 (Article ID 978121) (2010). doi:10.1155/2010/978121

  7. Heckmann R.: Approximation of metric spaces by partial metric spaces. Appl. Categ. Struct. 7, 71–83 (1999)

    Article  MATH  MathSciNet  Google Scholar 

  8. Kannan R.: Some results on fixed points. Am. Math. Monthly 76, 405–408 (1969)

    Article  MATH  Google Scholar 

  9. Czerwik S.: Contraction mappings in b-metric spaces. Acta Mathematica et Informatica Universitatis Ostraviensis 1, 5–11 (1993)

    MATH  MathSciNet  Google Scholar 

  10. Czerwik S.: Nonlinear set-valued contraction mappings in b-metric spaces. Atti Sem. Mat. Univ. Modena 46, 263–276 (1998)

    MATH  MathSciNet  Google Scholar 

  11. Matthews, S.G.: Partial metric topology, in: Proc. 8th Summer Conference on General Topology and Application. Ann. New York Acad. Sci. 728, 183–197 (1994)

  12. O’Neill, S.J.: Partial metrics, valuations and domain theory, in: Proc. 11th Summer Conference on General Topology and Applications. Ann. New York Acad. Sci. 806, 304-315 (1996)

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Satish Shukla.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Shukla, S. Partial b-Metric Spaces and Fixed Point Theorems. Mediterr. J. Math. 11, 703–711 (2014).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:

Mathematics Subject Classification (2000)

  • 54H25
  • 47H10


  • Partial b-metric space
  • b-metric space
  • fixed point
  • contraction